Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Jul 11, 2005, 1:38 PM CDT. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2005, 1:38 PM CDT (18:38 UTC)
- Expired
- Jul 11, 2005, 2:30 PM CDT
- In force
- 52 min
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUCA52 TJSJ 111839
SVRSJU
PRC003-005-011-099-117-111930-
/O.NEW.TJSJ.SV.W.0001.050711T1838Z-050711T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
238 PM AST MON JUL 11 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
MOCA
RINCON
ANASCO
AGUADILLA
AGUADA
* UNTIL 3:30 PM AST
* AT 2:35 PM AST...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR LUYANDO...NEAR AGUADA...AND MOVING WEST
NORTHWEST AT 10 TO 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AGUADILLA BY 245 PM AST
AGUADA BY 250 PM AST
IN ADDITION TO SMALL HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 1827 6710 1844 6704 1855 6735 1833 6742
$$
701 follow-up statement
000
WWCA52 TJSJ 111939
SVSSJU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
338 PM AST MON JUL 11 2005
PRC003-005-011-099-117-111948-
/O.EXP.TJSJ.SV.W.0001.000000T0000Z-050711T1930Z/
MOCA-RINCON-ANASCO-AGUADILLA-AGUADA-
338 PM AST MON JUL 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING MUNICIPALITIES
EXPIRED AT 330 PM AST...
IN PUERTO RICO
MOCA...RINCON...ANASCO...AGUADILLA AND AGUADA
AT 3:30 PM...NWS DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAD MOVED OFFSHORE OF NORTHWESTERN PUERTO RICO AND
DIMINISHED SIGNIFICANTLY. THE SEVERE THUNDERSTORM WARNING HAS
EXPIRED.
LAT...LON 1827 6710 1844 6704 1855 6735 1833 6742
$$
70What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:37 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 11, 10:37 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1137 AM AST MON JUL 11 2005 .UPDATE...NO CHANGES MADE TO MORNING FORECAST AS MOISTURE AND WEATHER TRAILING YESTERDAYS TROPICAL WAVE CONTINUES TO MOVE THROUGH THE LOCAL AREA. LOOKS LIKE THE BACK EDGE OF THIS MOISTURE WILL ENTER THE VIRGIN ISLANDS JUST AFTER NOON FOR IMPROVING WEATHER THERE. T.D. 5 REMAINS A T.D. THIS MORNING AS THIS SYSTEM CONTINUES TO ATTEMPT TO BECOME BETTER ORGANIZED. BASED ON A MORNING QUIKSCAT PASS AND STLT IMAGERY THE CENTER WAS RELOCATED A BIT FARTHER SOUTH BY NHC. TOO...THE BROAD AND DEEP SELY STEERING FLOW FORECAST YESTERDAY BY GLOBAL MODELS IS MUCH MORE EASTERLY THAN ANTICIPATED...AND WITH THE LOW LATITUDE OF THIS T.D. PERSISTING...A MORE WLY TRACK IS EXPECTED FOR THE NEXT FEW DAYS. THIS MAY KEEP THIS TROPICAL SYSTEM JUST SOUTH OF THE LOCAL AREA AS IT PASSES LATE THURSDAY. HOWEVER...IT IS STILL VERY EARLY IN THE EVOLUTION OF THIS SYSTEM. 70 .4 AM DISCUSSION...THIS MORNING THE LOCAL AREA WAS COVERED BY UPPER LEVEL CLOUDS MOVING FROM SOUTH TO NORTH FROM THE LOWER LATITUDES. AT THE UPPER LEVELS A TUTT WAS ALSO NOTED TO THE NORTH NORTHEAST OF PUERTO RICO. SPEED DIVERGENCE ASSOCIATED TO THIS FEATURE WILL ENHANCE THE CHANCES FOR SHOWERS AND THUNDERSTORMS TODAY. AS THE TUTT DIGS SOUTHWESTWARD PUERTO RICO WILL BE UNDER THE INFLUENCE OF A FAVORABLE UPPER LEVEL ENVIRONMENT FOR A WET WEATHER PATTERN UNTIL TUESDAY. AT THE LOW LEVELS...PATCHY CLOUDS WITH ASSOCIATED SCATTERED PASSING SHOWERS WERE NOTED IN THE SATELLITE IMAGERY AND DOPPLER RADAR RESPECTIVELY. THESE SHOWERS WERE MORE NUMEROUS OVER THE CARIBBEAN WATERS AND ARE ASSOCIATED TO THE TRAIL OF MOISTURE BEHIND THE TROPICAL WAVE THAT MOVED YESTERDAY ACROSS THE AREA. THEREAFTER THE WEATHER CONDITIONS WILL BE DICTATED DEPENDING ON THE PROGRESS OF TROPICAL DEPRESSION FIVE. THERE ARE UNCERTAINTIES AT THIS TIME AND ALL RESIDENTS SHOULD KEEP INFORMED ON THE PROGRESS OF THIS DEPRESSION WHICH MAY BECOME A TROPICAL STORM WITHIN NEXT 24 HOURS. AT PRESENT TIME THE UNCERTAINTY ABOUT FUTURE TRACK IS HIGH BUT IT IS A GOOD TIME TO REVIEW YOUR PREPAREDNESS PLANS. && .MARINE...THE TROPICAL DEPRESSION FIVE WITH POTENTIAL TO INTENSIFY INTO A TROPICAL STORM...REPRESENTS DRAMATIC CHANGE IN THE SEA HEIGHTS WHOSE VALUES SHOULD PEAK SOME TIME FRIDAY TO ABOVE 7 FEET. && .AVIATION...AS MENTIONED ABOVE...ALL INTEREST IN THE CARIBBEAN WATERS SHOULD KEEP INFORMED ON THE PROGRESS OF TROPICAL DEPRESSION FIVE AND ITS POTENTIAL IMPACT ACROSS THE LOCAL AREA. && .HYDROLOGY...WITH A WETTER THAN NORMAL YEAR AND THE EXPANSION OF THE URBAN AREAS ACROSS PUERTO RICO...THE RISK FOR FLASH FLOODING AND PROPERTY DAMAGE BECOMES HIGHER. && .CLIMATE...WITH AN ABOVE THAN NORMAL NAMED STORMS IN THIS HURRICANE SEASON ALL PEOPLE IN THE AREA SHOULD KEEP INFORMED ON THE LATEST INFORMATION ABOUT TROPICAL WEATHER. 11 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. &&
Hazardous weather outlook, Jul 11, 5:00 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON JUL 11 2005 PRZ001>013-AMZ710>750-121000- 600 AM AST MON JUL 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SOUTHEASTERLY FLOW WILL CONTINUE TO BRING TROPICAL MOISTURE IN TO THE LOCAL AREA TODAY. IN ADDITION...THE UPPER LEVEL FLOW WILL CONTINUE TO PROVIDE FAVORABLE SUPPORT FOR CONVECTION. THE COMBINATION OF THE TWO WILL PROVIDE FOR ANOTHER DAY OF SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS. A FEW OF THESE SHOWERS MAY BE HEAVY ENOUGH TO PRODUCE URBAN AND SMALL STREAM FLOODING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...LOOKING TO OUR EAST...THE FIFTH TROPICAL DEPRESSION HAS FORMED. THE DEPRESSION CONTINUES TO LOOK WELL ORGANIZED ON SATELLITE IMAGERY...AND WILL LIKELY BECOME A NAMED STORM BY WEDNESDAY. EVEN THOUGH THERE IS UNCERTAINTY...THE CURRENT FORECAST HAS THIS STORM MOVING NEAR THE LOCAL AREA ON FRIDAY. ALL LOCAL RESIDENTS ARE URGED TO KEEP ABREAST OF THE DEVELOPMENT AND TRACK OF THIS TROPICAL CYCLONE. MARINE CONDITIONS...WINDS AND SEAS HAVE RETURNED TO MORE TYPICAL LEVELS FOR THIS TIME OF YEAR...AND ARE EXPECTED TO CONTINUE INTO THE MIDDLE OF THE UPCOMING WEEK. VIZ001-002-AMZ710>730-121000- 600 AM AST MON JUL 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SOUTHEASTERLY FLOW WILL CONTINUE TO BRING TROPICAL MOISTURE IN TO THE LOCAL AREA TODAY. IN ADDITION...THE UPPER LEVEL FLOW WILL CONTINUE TO PROVIDE FAVORABLE SUPPORT FOR CONVECTION. THE COMBINATION OF THE TWO WILL PROVIDE FOR ANOTHER DAY OF SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS. A FEW OF THESE SHOWERS MAY BE HEAVY ENOUGH TO PRODUCE URBAN AND SMALL STREAM FLOODING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...LOOKING TO OUR EAST...THE FIFTH TROPICAL DEPRESSION HAS FORMED. THE DEPRESSION CONTINUES TO LOOK WELL ORGANIZED ON SATELLITE IMAGERY...AND WILL LIKELY BECOME A NAMED STORM BY WEDNESDAY. EVEN THOUGH THERE IS UNCERTAINTY...THE CURRENT FORECAST HAS THIS STORM MOVING NEAR THE LOCAL AREA ON FRIDAY. ALL LOCAL RESIDENTS ARE URGED TO KEEP ABREAST OF THE DEVELOPMENT AND TRACK OF THIS TROPICAL CYCLONE. MARINE CONDITIONS...WINDS AND SEAS HAVE RETURNED TO MORE TYPICAL LEVELS FOR THIS TIME OF YEAR...AND ARE EXPECTED TO CONTINUE INTO THE MIDDLE OF THE UPCOMING WEEK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.